zbMATH — the first resource for mathematics

Persistence properties and unique continuation of solutions of the Camassa-Holm equation. (English) Zbl 1142.35078
The authors study the Camassa-Holm equation
\[ u_t - u_{txx} + 3uu_x -2u_x u_{xx} - u u_{xxx} = 0, \]
which physically was derived as a shallow water equation admitting peaked solitons. They prove that, given a strong solution to the Cauchy problem for this equation such that the initial data \(u(x,0)\) decays exponentially together with the spatial derivative, if at some time \(t_1>0\) the solution \(u(x,t_1)\) decays exponentially in \(x\) then \(u\) is identically zero: \(u(x,t) \equiv 0\).

35Q53 KdV equations (Korteweg-de Vries equations)
35Q35 PDEs in connection with fluid mechanics
35B60 Continuation and prolongation of solutions to PDEs
Full Text: DOI arXiv
[1] Beals R., Sattinger D. and Szmigielski J. (2000). Multipeakons and the classical moment problem. Adv. Math. 154(2): 229–257 · Zbl 0968.35008
[2] Camassa R. and Holm D. (1993). An integrable shallow water equation with peaked solutions. Phys. Rev. Lett. 71: 1661–1664 · Zbl 0936.35153
[3] Constantin A. (2005). Finite propagation speed for the Camassa-Holm equation. J. Math. Phys. 46(2): 4 · Zbl 1076.35109
[4] Constantin A. and Escher J. (1998). Global existence and blow-up for a shallow water equation. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 26(2): 303–328 · Zbl 0918.35005
[5] Constantin A. and McKean H. (1999). A shallow water equation on the circle. Comm. Pure Appl. Math. 52: 949–982 · Zbl 0940.35177
[6] Constantin A. and Strauss W. (2000). Stability of peakons. Comm. Pure Appl. Math. 53: 603–610 · Zbl 1049.35149
[7] Danchin R. (2001). A few remarks on the Camassa-Holm equation. Differ. Int. Eqs. 14: 953–988 · Zbl 1161.35329
[8] De Lellis, C., Kappeler, T., Topalov, P.: Low-regularity solutions of the periodic Camassa-Holm equation. Comm. Partial Differential Equations (to appear) (2007) · Zbl 1123.35045
[9] Escauriaza L., Kenig C.E., Ponce G. and Vega L. (2006). On unique continuation of solutions of Schrödinger equations. Comm. PDE 31: 1811–1823 · Zbl 1124.35068
[10] Escauriaza, L., Kenig, C. E., Ponce, G., Vega, L.: On uniqueness properties of solutions of the k-generalized KdV equations. J. Funct. Anal. (to appear) (2006) · Zbl 1124.35068
[11] Fuchssteiner B. and Fokas A. (1981/1982). Symplectic structures, their Backlund transformations and hereditary symmetries. Phys. D 4: 47–66 · Zbl 1194.37114
[12] Fuchssteiner B. (1996). Some tricks from the symmetry-toolbox for nonlinear equations: generalization of the Camassa-Holm equation. Physica D 95: 229–243 · Zbl 0900.35345
[13] Henry D. (2005). Compactly supported solutions of the Camassa-Holm equation. J. Nonlinear Math. Phys. 12: 342–347 · Zbl 1086.35079
[14] Himonas A. and Misiołek G. (2001). The Cauchy problem for an integrable shallow water equation. Differ. Int. Eqs. 14: 821–831 · Zbl 1009.35075
[15] Himonas A. and Misiołek G. (2005). High-frequency smooth solutions and well-posedness of the Camassa-Holm equation. Int. Math. Res. Not. 51: 3135–3151 · Zbl 1092.35085
[16] Li Y. and Olver P. (2000). Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation. J. Differ. Eqs. 162: 27–63 · Zbl 0958.35119
[17] McKean H. (2004). Breakdown of the Camassa-Holm equation. Comm. Pure Appl. Math. 57: 416–418 · Zbl 1052.35130
[18] McKean H. (1998). Breakdown of a shallow water equation. Asian J. Math. 2: 767–774 · Zbl 0959.35140
[19] Misiołek G. (2002). Classical solutions of the periodic Camassa-Holm equation. Geom. Funct. Anal. 12: 1080–1104 · Zbl 1158.37311
[20] Molinet L. (2004). On well-posedness results for the Camassa-Holm equation on the line: A survey. J. Nonlin. Math. Phys. 11: 521–533 · Zbl 1069.35076
[21] Rodriguez-Blanco G. (2001). On the Cauchy problem for the Camassa-Holm equation. Nonlinear Anal. 46: 309–327 · Zbl 0980.35150
[22] Zhou, Y.: Infinite propagation speed for a shallow water equation. Preprint, available at http://www.fim.math.ethz.ch/preprints/2005/zhou.pdf, 2005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.